Indian Journal of Ophthalmology

CASE REPORT
Year
: 2019  |  Volume : 67  |  Issue : 2  |  Page : 289--292

Macular toxicity after short-term hydroxychloroquine therapy


Isil Pasaoglu, Funda E Onmez 
 Department of Neuro-Ophthalmology, Beyoglu Eye Education and Research Hospital, Istanbul, Turkey

Correspondence Address:
Dr. Isil Pasaoglu
Selale Street, Manolya Apt. B1-32, Basaksehir-Istanbul
Turkey

We report an unusual case of hydroxychloroquine (HCQ) toxicity after only 2 months of starting the treatment. A 42-year-old woman presented with visual impairment. Her visual acuity was 20/20 in the right eye and 20/25 in the left eye. Ophthalmologic examination revealed a bull's eye pattern in both eyes which was more prominent in the left eye. She had received HCQ therapy (400 mg/day) for 1 month, and had been taking 200 mg/day for 1 month for the treatment of rheumatoid arthritis. HCQ macular toxicity is rarely seen in short-term use, before 5 years, and to our knowledge, there is only one other case reported in the literature.


How to cite this article:
Pasaoglu I, Onmez FE. Macular toxicity after short-term hydroxychloroquine therapy.Indian J Ophthalmol 2019;67:289-292


How to cite this URL:
Pasaoglu I, Onmez FE. Macular toxicity after short-term hydroxychloroquine therapy. Indian J Ophthalmol [serial online] 2019 [cited 2020 Apr 2 ];67:289-292
Available from: http://www.ijo.in/article.asp?issn=0301-4738;year=2019;volume=67;issue=2;spage=289;epage=292;aulast=Pasaoglu;type=0